Alert archive / Maine / Frost Advisories in 2017
Frost Advisory 2, NWS Caribou, ME
NWS Caribou, ME issued this frost advisory at Sep 30, 2017, 3:19 PM EDT for 4 counties in Maine. It took effect at Oct 1, 2017, 2:00 AM EDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 30, 2017, 3:19 PM EDT (19:19 UTC)
- In effect from
- Oct 1, 2017, 2:00 AM EDT
- Expired
- Oct 1, 2017, 8:00 AM EDT
- In force
- 6 hr
- Issued by
- NWS Caribou, ME
Counties Hancock County, ME, Penobscot County, ME, Piscataquis County, ME, Washington County, ME
The radar
The Caribou radar (KCBW), 108 km from the middle of the area, began a volume at 19:22 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Caribou, ME (KCAR), launched 12:00Z, 7.3 hours before the alert went out and 190 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 829 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 1 m²/s²
- 0-3 km storm-relative helicity
- 33 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
823 WWUS71 KCAR 301919 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 319 PM EDT Sat Sep 30 2017 MEZ011-031-032-011200- /O.NEW.KCAR.FZ.W.0002.171001T0600Z-171001T1200Z/ Central Penobscot-Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 319 PM EDT Sat Sep 30 2017 ...FREEZE WARNING IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... The National Weather Service in Caribou has issued a Freeze Warning...which is in effect from 2 AM to 8 AM EDT Sunday. * TEMPERATURES...In the lower 30s. * TIMING...Late tonight into early Sunday morning. * IMPACTS...A Freeze Warning means sub-freezing temperatures are imminent or highly likely. These conditions will kill crops and other unprotected sensitive garden vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. Gardeners who want to maintain their gardens must cover their gardens to protect vegetation from damage and potential death. && $$ MEZ015>017-029-030-011200- /O.NEW.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 319 PM EDT Sat Sep 30 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... The National Weather Service in Caribou has issued a Frost Advisory...which is in effect from 2 AM to 8 AM EDT Sunday. * TEMPERATURES...In the mid 30s. * TIMING...Late tonight into early Sunday morning. * IMPACTS...A Frost Advisory means that frost is likely. Sensitive outdoor plants will likely be damaged or possibly killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those wishing to continue gardening should cover sensitive vegetation to protect damage and possible death. && $$ MEZ010-011200- /O.NEW.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 319 PM EDT Sat Sep 30 2017 ...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... The National Weather Service in Caribou has issued a Frost Advisory...which is in effect from 2 AM to 8 AM EDT Sunday. * TEMPERATURES...In the mid 30s. * TIMING...Late tonight into early Sunday morning. * IMPACTS...A Frost Advisory means that frost is likely. Sensitive outdoor plants will likely be damaged or possibly killed if left uncovered. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those wishing to continue gardening should cover sensitive vegetation to protect damage and possible death. && $$ VJN
3 follow-up statements
825 WWUS71 KCAR 010250 AAA NPWCAR URGENT - WEATHER MESSAGE...UPDATED National Weather Service Caribou ME 1050 PM EDT Sat Sep 30 2017 MEZ011-031-032-011100- /O.CON.KCAR.FZ.W.0002.171001T0600Z-171001T1200Z/ Central Penobscot-Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 1050 PM EDT Sat Sep 30 2017 ...FREEZE WARNING REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * TEMPERATURES...In the lower 30s. * TIMING...Overnight into early Sunday morning. * IMPACTS...Damage to unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. Gardeners who want to maintain their gardens must cover their gardens to protect vegetation from damage and potential death. && $$ MEZ015>017-029-030-011100- /O.CON.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 1050 PM EDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * TEMPERATURES...In the mid 30s. * TIMING...Overnight into early Sunday morning. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those wishing to continue gardening should cover sensitive vegetation to protect damage and possible death. && $$ MEZ010-011100- /O.CON.KCAR.FR.Y.0002.171001T0600Z-171001T1200Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 1050 PM EDT Sat Sep 30 2017 ...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT SUNDAY... * TEMPERATURES...In the mid 30s. * TIMING...Overnight into early Sunday morning. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those wishing to continue gardening should cover sensitive vegetation to protect damage and possible death. && $$ Hewitt
957 WWUS71 KCAR 010635 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 235 AM EDT Sun Oct 1 2017 MEZ011-031-032-011200- /O.CON.KCAR.FZ.W.0002.000000T0000Z-171001T1200Z/ Central Penobscot-Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 235 AM EDT Sun Oct 1 2017 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...In the lower 30s. * TIMING...Early this morning. * IMPACTS...Damage to unprotected sensitive vegetation. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Freeze Warning means sub-freezing temperatures are imminent or highly likely. Gardeners who want to maintain their gardens must cover their gardens to protect vegetation from damage and potential death. && $$ MEZ015>017-029-030-011200- /O.CON.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 235 AM EDT Sun Oct 1 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...In the mid 30s. * TIMING...Early this morning. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those wishing to continue gardening should cover sensitive vegetation to protect damage and possible death. && $$ MEZ010-011200- /O.CON.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 235 AM EDT Sun Oct 1 2017 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING... * TEMPERATURES...In the mid 30s. * TIMING...Early this morning. * IMPACTS...Sensitive outdoor plants may be damaged if left unprotected. PRECAUTIONARY/PREPAREDNESS ACTIONS... Those wishing to continue gardening should cover sensitive vegetation to protect damage and possible death. && $$
333 WWUS71 KCAR 011142 NPWCAR URGENT - WEATHER MESSAGE National Weather Service Caribou ME 742 AM EDT Sun Oct 1 2017 MEZ011-031-032-011245- /O.EXP.KCAR.FZ.W.0002.000000T0000Z-171001T1200Z/ Central Penobscot-Southern Piscataquis-Northern Washington- Including the cities of Lincoln, Howland, Springfield, Dover-Foxcroft, Milo, Guilford, Danforth, Vanceboro, and Topsfield 742 AM EDT Sun Oct 1 2017 ...FREEZE WARNING WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures have begun to warm. Thus, the Freeze Warning will be allowed to expire. $$ MEZ015>017-029-030-011245- /O.EXP.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/ Southern Penobscot-Interior Hancock-Central Washington- Coastal Hancock-Coastal Washington- Including the cities of Bangor, Brewer, Orono, Old Town, Amherst, Aurora, Dedham, Eastbrook, Great Pond, Orland, Calais, Grand Lake Stream, Wesley, Perry, Princeton, Ellsworth, Bar Harbor, Bucksport, Castine, Eastport, Machias, and Cherryfield 742 AM EDT Sun Oct 1 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures have begun to warm. Thus, the Frost Advisory will be allowed to expire. $$ MEZ010-011245- /O.EXP.KCAR.FR.Y.0002.000000T0000Z-171001T1200Z/ Central Piscataquis- Including the cities of Greenville, Monson, and Blanchard 742 AM EDT Sun Oct 1 2017 ...FROST ADVISORY WILL EXPIRE AT 8 AM EDT THIS MORNING... Temperatures have begun to warm. Thus, the Frost Advisory will be allowed to expire. $$ Norcross
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Caribou, ME wrote its last area forecast discussion before this frost advisory went out at Sep 30, 12:46 PM EDT, 2 hours 33 minutes earlier.
Area forecast discussion, Sep 30, 12:46 PM EDT, 2 hours 33 minutes before
Area Forecast Discussion National Weather Service Caribou ME 1246 PM EDT Sat Sep 30 2017 .SYNOPSIS... Cool temperatures are expected today before warming to above normal on Sunday. High pressure will bring dry weather, along with moderating temperatures, through early in the week. && .NEAR TERM /THROUGH TONIGHT/... 1230 PM Update: The only sig chg was to increase the amt of SC cld cvr across Nrn ptns of the FA based on latest sat imagery to mention ptly sunny erly this aftn...then transition to msly sunny everywhere by late aftn. Otherwise, only minor chgs to fcst hrly temps/dwpts thru the remainder of the aftn based on midday sfc obs to unchgd fcst hi temps from prev fcst update. Orgnl Disc: Upr lvl wv dropping into Upstate NY at this time is responsible for thickening clds acrs wrn portions of CWA. High clds working their way into ern and nrn sxns of the state hv played havoc on temps tonight. PQI has dropped to 29F while Estcourt Station is currently 40F. Shows the influence thicker clds are having on temps. Freezing temps still expected acrs the majority of the area, mainly north of a Billy-Jack Depot to Houlton line. Aft a cold start this mrng and skies clrng fm north to south as aforementioned wv moves south of New England and offshore this aftn expect temps to rise into the m/u 50s acrs entire FA, still about 5-7 degrees blo normal. Winds expected to be fairly light out of the north this aftn then bcm west this evng. Temps aloft wl warm tonight but with clr skies radn/l cooling wl be stronger than this mrng. Only difference wl be stronger winds and only deepest vlys wl lkly decouple tonight. Temps wl dip into the 30s ovr the area with interior Downeast lkly seeing patchy frost by daybreak. Hv held off on headlines due to uncertainty on frost/freeze conds this mrng and where the growing season wl end today. Wl allow day shift to make the call regarding headlines for tonight. && .SHORT TERM /SUNDAY THROUGH MONDAY/... Quiet weather continues for early next week as we remain under high pressure. A weak cold front will cross the state from north to south late Sunday and Sunday night. This will lead to increasing clouds Sunday evening and overnight, but no precipitation is expected with the frontal passage. Temperatures will be fairly similar both Sunday and Monday; highs will be in the lower to mid 60s, though brisk west winds on Sunday afternoon will make it feel cooler. Lows Sunday night will be in the mid to upper 30s across the north, and upper 30s to mid 40s Downeast. && .LONG TERM /MONDAY NIGHT THROUGH FRIDAY/... High pressure will continue to dominate the region's weather through much of the week, keeping conditions dry through Wednesday. The ridge axis will move to our east on Tuesday, leading to return flow and warming temperatures through mid week. Highs will warm back up into the 70s by Wednesday and Thursday. A cold front will slowly approach from the west later Wednesday and Wednesday night, then cross sometime on Thursday or Thursday night. This would bring showers to the region through the latter half of the week, especially Thursday and Thursday night, with cooler temps on Friday. The long range guidance has some fairly significant differences in the timing of this frontal passage, so have stayed close to a blend for the Wednesday- Friday timeframe. && .AVIATION /18Z SATURDAY THROUGH THURSDAY/... NEAR TERM: VFR expected next 24 hrs. SHORT TERM: VFR conditions are expected through the middle of next week. A weak cold front will cross the region Sunday night, but only mid clouds expected with the frontal passage. Another cold front will approach the north on Wednesday and may produce a few showers. MVFR conditions are likely in any precipitation. && .MARINE... NEAR TERM: Winds and seas will remains below small craft levels through tonight. SHORT TERM: No headlines are expected through early next week as high pressure will remain across the waters. Winds will increase later Sunday in response to an approaching cold front. Gusts around 20 kt are possible, but should remain under 25 kt. Seas will remain 2 to 4 feet through the period. && .CAR WATCHES/WARNINGS/ADVISORIES... ME...None. MARINE...None. && Near Term...VJN Short Term...Hastings Long Term...Hastings Aviation...VJN/Hastings Marine...VJN/Hastings
Hazardous weather outlook, Sep 30, 12:48 PM EDT, 2 hours 31 minutes before
Hazardous Weather Outlook National Weather Service Caribou ME 1248 PM EDT Sat Sep 30 2017 MEZ001>006-010-011-015>017-029>032-011700- Northwest Aroostook-Northeast Aroostook-Northern Somerset- Northern Piscataquis-Northern Penobscot-Southeast Aroostook- Central Piscataquis-Central Penobscot-Southern Penobscot- Interior Hancock-Central Washington-Coastal Hancock- Coastal Washington-Southern Piscataquis-Northern Washington- 1248 PM EDT Sat Sep 30 2017 This Hazardous Weather Outlook is for Coastal DownEast Maine...East Central Maine...Eastern Maine...Far Northern Maine...Interior DownEast Maine...North Central Maine...Northern Maine and West Central Maine. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. ANZ050>052-011700- Coastal Waters from Eastport, ME to Schoodic Point, ME out 25 NM- Coastal Waters from Schoodic Point, ME to Stonington, ME out 25 NM- Intra Coastal Waters from Schoodic Point, ME to Stonington, ME- 1248 PM EDT Sat Sep 30 2017 This Hazardous Weather Outlook is for Atlantic Coastal Waters. .DAY ONE...This Afternoon and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Sunday through Friday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Weather spotters are encouraged to report significant weather conditions according to Standard Operating Procedures. VJN
The office that day
Everything else NWS Caribou, ME issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 30, 3:19 PM EDT | Freeze Warning | CAR | Penobscot, Piscataquis, Washington | 17 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.